Alert archive / California / Frost Advisories in 2013

Frost Advisory 37, NWS Eureka, CA

November 23, 2013

NWS Eureka, CA issued this frost advisory at Nov 23, 2013, 3:04 PM PST. It took effect at Nov 24, 2013, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2013, 3:04 PM PST (23:04 UTC)
In effect from
Nov 24, 2013, 2:00 AM PST
Expired
Nov 24, 2013, 8:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS76 KEKA 232304
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PST SAT NOV 23 2013

...ANOTHER FROSTY NIGHT FOR PORTIONS OF THE REDWOOD AND MENDOCINO
COAST...

.AS HIGH PRESSURE OVER WASHINGTON AND OREGON WEAKENS, EASTERLY
WINDS WILL CONTINUE TO LESSEN THIS EVENING AND OVERNIGHT. WITH
VERY DRY AIR AND CLEAR SKIES STILL IN PLACE ACROSS NORTHERN
CALIFORNIA, TEMPERATURES WILL QUICKLY DROP THIS EVENING ONCE
THESE EASTERLY WINDS ABATE. TEMPERATURES WILL STILL BE VARIABLE
THOUGH, WITH LOCALIZED SHELTERED LOCATIONS AWAY FROM THE IMMEDIATE
COAST DROPPING TO NEAR 32 DEGREES, WHILE OTHER AREAS MORE EXPOSED
TO LINGERING LIGHT EASTERLY WINDS WILL STAY MILDER.

CAZ001-002-241215-
/O.NEW.KEKA.FR.Y.0037.131124T1000Z-131124T1600Z/
REDWOOD COAST-MENDOCINO COAST-
304 PM PST SAT NOV 23 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* AREAS IMPACTED BY FROST...SHELTERED LOCATIONS OF ALONG THE
  COASTAL PLAIN IN HUMBOLDT AND MENDOCINO COUNTIES...INCLUDING
  ARCATA...EUREKA...FORTUNA...BOONVILLE AND THE ANDERSON VALLEY.

* LOCATIONS INCLUDING CRESCENT CITY...FORT BRAGG...AND MUCH OF THE
  IMMEDIATE DEL NORTE AND MENDOCINO COAST WILL STAY MILDER WITH
  LOW TEMPERATURES MAINLY IN THE UPPER 30S TO NEAR 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
360 
WWUS76 KEKA 241114
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST SUN NOV 24 2013

...ANOTHER FROSTY MORNING FOR PORTIONS OF THE REDWOOD AND MENDOCINO
COAST...

.DRY AIR AND CLEAR SKIES WILL CONTINUE ACROSS NORTHERN
CALIFORNIA THE NEXT FEW DAYS. TEMPERATURES WILL BE VARIABLE
WITH LOCALIZED SHELTERED LOCATIONS AWAY FROM THE IMMEDIATE COAST
DROPPING TO NEAR 32 DEGREES. OTHER AREAS MORE EXPOSED TO
LINGERING LIGHT EASTERLY WINDS WILL HAVE MILDER TEMPERATURES. 

CAZ001-002-241600-
/O.CON.KEKA.FR.Y.0037.000000T0000Z-131124T1600Z/
REDWOOD COAST-MENDOCINO COAST-
314 AM PST SUN NOV 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...LOW TO UPPER 30S.

* AREAS IMPACTED BY FROST...SHELTERED LOCATIONS ALONG THE COASTAL
  PLAIN IN HUMBOLDT AND MENDOCINO COUNTIES...INCLUDING
  ARCATA...EUREKA...FORTUNA...BOONVILLE AND THE ANDERSON VALLEY.

* LOCATIONS INCLUDING CRESCENT CITY...FORT BRAGG...AND MUCH OF 
  THE IMMEDIATE DEL NORTE AND MENDOCINO COAST WILL STAY MILDER 
  WITH LOW TEMPERATURES MAINLY IN THE UPPER 30S TO NEAR 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
240 
WWUS76 KEKA 241559
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
759 AM PST SUN NOV 24 2013

CAZ001-002-241700-
/O.EXP.KEKA.FR.Y.0037.000000T0000Z-131124T1600Z/
REDWOOD COAST-MENDOCINO COAST-
759 AM PST SUN NOV 24 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING.
TEMPERATURES DROPPED INTO THE LOW TO MID 30S ACROSS MUCH OF THE
LOW-LYING AREAS AROUND HUMBOLDT BAY ALONG WITH AREAS JUST INLAND
FROM THE IMMEDIATE MENDOCINO COAST, INCLUDING THE ANDERSON VALLEY.
TEMPERATURES ARE EXPECTED TO BE 2 TO 4 DEGREES MILDER TONIGHT IN
THESE AREAS, SO WHILE ISOLATED FROST CANNOT BE RULED OUT FOR
MONDAY MORNING, IT SHOULD NOT BE AS HEAVY OR AS WIDESPREAD AS THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 23, 9:19 AM PST, 5 hours 45 minutes earlier.

Area forecast discussion, Nov 23, 9:19 AM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
919 AM PST SAT NOV 23 2013

.SYNOPSIS...
AS STRONG HIGH PRESSURE TO OUR NORTH WEAKENS, EXPECT MUCH LIGHTER
WINDS FOR THE REST OF THE WEEKEND. DRY AND SUNNY WEATHER WILL
LAST INTO EARLY NEXT WEEK WITH THE NEXT CHANCE OF RAIN ARRIVING
LATER WEDNESDAY INTO THANKSGIVING DAY.

&&

.UPDATE...
MAINLY AN UPDATE FOR TEMPERATURES TODAY AND TONIGHT. QUITE A
VARIED RANGE OF LOW TEMPERATURES THIS MORNING, WITH SOME SPOTS
STARTING OUT IN THE 50S AND LOW 60S, AND OTHER LOCATIONS IN THE
20S. THIS IS RELATIVELY INDEPENDENT OF COAST VERSUS INLAND. GENERALLY
THE HIGHER ELEVATIONS ARE WARMER, ALONG WITH EAST-WEST ORIENTED
VALLEYS AND AREAS EXPOSED TO DOWNSLOPING EAST WINDS ALONG THE
COAST. MEANWHILE THE MOST SHELTERED VALLEY LOCATIONS ARE MUCH
COLDER. EXPECT THINGS TO EVEN OUT A BIT AS DIURNAL MIXING OCCURS,
BUT RAISED MOST TEMPERATURES ALONG THE COAST GIVEN MANY LOCATIONS
ARE STARTING OUT MUCH WARMER THAN EXPECTED AND WE WILL HAVE A
LIGHT EAST/SOUTHEAST OFFSHORE FLOW TODAY. WITH LIGHTER WINDS
TONIGHT, ALL INTERIOR VALLEYS SHOULD BE COLDER TONIGHT, AND THERE
WILL STILL BE PATCHY FROST POSSIBLE WITH LOWS IN THE MID 30S FOR
COASTAL LOCATIONS. AAD

&&

.PREV DISCUSSION......ISSUED AT 336 AM PST...

SYNOPSIS...THE HIGH PRESSURE SYSTEM NORTH OF THE AREA WILL
CONTINUE TO WEAKEN THE NEXT FEW DAYS, THEREFORE THE NORTHEAST
WINDS WILL CONTINUE TO DIMINISH ACROSS THE HIGHER TERRAIN TODAY.
DRY SUNNY WEATHER WILL CONTINUE ACROSS THE REGION THROUGH EARLY
NEXT WEEK. THERE IS A CHANCE FOR RAIN SHOWERS MOVING THROUGH THE
AREA ON WEDNESDAY AND THURSDAY.

DISCUSSION...THE HIGH PRESSURE SYSTEM NORTH OF THE AREA HAS
WEAKENED AND WILL CONTINUE TO WEAKEN AND SHIFT EASTWARD THE NEXT
FEW DAYS. THE LOW PRESSURE SYSTEM LOCATED ACROSS THE SOUTHWESTERN
UNITED STATES WILL MOVE TOWARD THE NORTHEAST. THE WEAKENING HIGH
AND MOVEMENT OF THE LOW WILL CONTINUE TO ALLOW THE PRESSURE
GRADIENT TO RELAX ACROSS THE AREA THE NEXT FEW DAYS. THEREFORE THE
WINDS WILL DIMINISH FURTHER ACROSS THE HIGHER TERRAIN AREAS TODAY
AND SUNDAY. TEMPERATURES WILL INCREASE SLIGHTLY THE NEXT FEW DAYS.
MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL MOVE
SOUTHEASTWARD OFFSHORE WEDNESDAY AND THURSDAY INCREASING THE
CHANCES FOR SHOWERS MOVING ACROSS THE AREA. THEREFORE CLOUDINESS
WILL INCREASE WEDNESDAY AND THURSDAY AS THE LOW PASSES BY THE
AREA.

AVIATION...11-4U SAT IMAGERY AND EXPERIMENTAL FLS PRODUCT SHOW
CLEAR SKIES ACROSS NW CA EARLY THIS MORNING. SOME PATCHY GROUND FG
COULD DEVELOP OVER INLAND VALLEYS RESULTING IN BRIEF MVFR
CONDITIONS THROUGH 16Z. OFFSHORE GRADIENT WILL CONTINUE TO EASE
WITH WINDS BECMG SE LATER TODAY...OTHERWISE VFR CONDITIONS WILL
PREVAIL ACROSS THE REGION TODAY.

MARINE...06Z ASCAT PASS SHOWED NLY WINDS 5-15KT OVER THE WATERS AND
BUOY OBS SHOW SUBSIDING SEAS. WINDS WILL BECOME SLY LATER TODAY AND
REMAIN LGT-MDT INTO NEXT WEEK. WINDS WILL RISE AGAIN AS AN UPPER
TROUGH APPROACHES THE REGION AROUND THE MIDDLE OF NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 23, 8:38 AM PST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PST SAT NOV 23 2013

CAZ003-004-076-241645-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
838 AM PST SAT NOV 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-241645-
REDWOOD COAST-MENDOCINO COAST-
838 AM PST SAT NOV 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE ONCE AGAIN LATE TONIGHT IN SHELTERED
LOCATIONS ALONG THE REDWOOD AND MENDOCINO COAST, BUT WIDESPREAD
FREEZING CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 5:02 PM PSTFreeze WarningEKA15 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.